Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Is severe constipation due to the intake of calcium supplements?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2013
Answered : 1292 Questions
Question
I am a women of 78 and have osteoporsis. I have been constipated since taking high levels of calcium. Is this a side effect?




Sat, 2 Jun 2018 in General Health
 
 
Answered by Dr. Muhammad Ali Rauf 1 hour later
Brief Answer:
Yes, hypercalcemia can cause constipation

Detailed Answer:
Hello

Thank You for contacting HCM. My name is Dr Muhammad Ali Rauf & i will look into your problem.

I have gone through your query and would try to help you in the best possible way. Yes, apart from other side effects, hypercalcemia can cause constipation. However to confirm the exact level of calcium in the body you need to undergo serum calcium test. It will confirm the levels and then dose of calcium can be altered. Dietary changes can also be another cause of constipation.

Hope I have answered your query. If you have any further questions I will be happy to help.
Wishing you good health !!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor